Oh no!!!! I'm so sorry to read this. Thank you for relaying this info Howie. Am hoping that whatever issues have been determined that a resolution will be forthcoming.
Hey there! Thanks so much for sharing this information. I have to say I am shocked. I thought this was supposed to be the easier one. There is someone in another post who's platelets are dropping on Harvoni.
I will try to share with others.
Thank you so much!!
Dee I don't think harvoni has any serious issues it seems it is the abbvie drugs
Wow is this a black box warning? This kind of reminds me of triple.
Many of us were so eager to treat that many of the effects and contraindications weren't fully realized until enough people treated and reported them.
What a mess this could turn into be. And here they want to postpone treatment until your stage four.
Hope your doing well Hector.
I hope that for those who were turned down for Harvoni but approved for Abbvie they will now thinK twice about refusing people. Not good news.
AbbVie is now required to add new safety information to the labeling of its two hepatitis C treatment therapies.
For Viekira Pak, it also includes a recommendation that doctors assess evidence of "hepatic decompensation prior to treatment and during treatment in cirrhotic patients".
Health care professionals who have initiated treatment with Viekira Pak or Technivie in patients with cirrhosis should discuss with the patients the risks of hepatic decompensation and hepatic failure and should closely monitor them.
Hepatic decompensation and hepatic failure, including liver transplantation or death, in patients with cirrhosis have been associated with the use of Viekira Pak and Technivie.
Viekira Pak is CONTRAINDICATED in patients with moderate and severe hepatic impairment (Child-Pugh Class B & C).
Technivie is NOT indicated for use in patients with cirrhosis, and should not be used in patients with moderate and severe hepatic impairment (Child-Pugh Class B & C).
Hepatic laboratory testing should be performed at baseline, during the first 4 weeks of starting treatment, and as clinically indicated.
If alanine aminotransferase (ALT),bilirubin, or both are elevated above baseline levels, repeat the test and monitor closely.
Advise patients to contact you or another health care professional immediately if they experience signs and symptoms of hepatic injury or toxicity while taking Viekira Pak or Technivie, such as:
* Lack of appetite
* Nausea and vomiting
* Jaundice or discolored feces
Monitor for increasing bilirubin values and for clinical signs and symptoms of hepatic decompensation such as ascites, hepatic encephalopathy, and variceal hemorrhage.
Viekira Pak and Technivie should be discontinued in the presence of
decompensated cirrhosis with or without increased levels of bilirubin and/or
Consider discontinuing Viekira Pak or Technivie if ALT levels remain
persistently greater than 10 times the upper limit of normal (ULN).
Discontinue Viekira Pak or Technivie if ALT elevation is accompanied by signs or symptoms of liver inflammation or increasing conjugated bilirubin, alkaline phosphatase, or international normalized ration (INR)
Those patient with cirrhosis and signs of decompensation (ascites, hepatic encephalopathy, and variceal hemorrhage, etc) should have their hepatitis C treated by a liver transplant center where the doctors are familiar with managing cirrhosis and its complications and where the patient can be listed for liver transplantation should their liver disease further decompensate during treatment. This was common practice with Interferon based treatments where there was a known risk of decompensation or liver failure from these older treatments.
my mom using viekirax (2 tablets every morning) and ribavirin (3 tables every week, 4 hours before dialysis) she has finished nearly 4 weeks but recently she has palpitation and pain in the chest.
all lab test is good, Hg, liver function
do you have any idea?
You will get more responses if you start a new topic for a question like this.
I am in a long term clinical trial for Viekira Pak. They took care to assess everyone for heart and liver function before starting treatment. Any serious problems in those areas excludes a person from starting Viekira Pak treatment. Can't judge your Mom's case, but anything that sems like it might be a heart issue should at least be properly checked.
Best to consult the doctor about chest pain and palpitations, or if it becomes more serious, don't wait, get her to a hospital ER. Might be fine, but but get her checked just in case.
Viekira Pak with Ribavirin is fairly tough, but nothing like as bad as the old Interferon treatments. It took me about 3-months to start getting my strength and energy back after stopping the treatment. I was very depressed and had a little psoriasis for a while, but it has all resolved naturally without medications. Don't worry too much, but do check any symptoms that come up.
Wishing the best for you mom.
This warning for Viekira Pak is for people with Advanced Cirrhosis (Child-Pugh Class B & C cirrhosis) ONLY. Meaning that they have complications and signs of Decompensated Cirrhosis.
Ascites, varices, hepatic encephalopathy, etc.
Technivie should not be used in anyone with with cirrhosis period.
The warning is NOT for people with lesser liver disease. Stages 0-3.